Alert archive / Washington / Flash Flood Warnings in 1996
Flash Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jun 27, 1996, 4:36 PM PDT for Ferry County, Lincoln County, Stevens County, Washington. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1996, 4:36 PM PDT (23:36 UTC)
- Expired
- Jun 27, 1996, 5:45 PM PDT
- In force
- 69 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Ferry County, WA, Lincoln County, WA, Stevens County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 272340 FFWGEG WAC019-043-065-280045- BULLETIN - IMMEDIATE BROADCAST REQ FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 436 PM PDT THU JUN 27 1996 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 545 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST WASHINGTON ...SOUTHERN FERRY COUNTY...NORTHERN LINCOLN COUNTY ...SOUTHERN STEVENS COUNTY STRONG THUNDERSTORMS WITH HEAVY RAIN DEVELOPING OVER SOUTHERN FERRY...NORTHERN LINCOLN AND SOUTHERN STEVENS COUNTIES WILL MOVE SLOWLY EAST BETWEEN 445 PM AND 545 PM AND PRODUCE LOCALLY HEAVY RAINFALL AND AR SOF FLASH FLOODING. SMALL HAIL IS ALSO BEING REPORTED WITH THESE STORMS. DO NOT DRIV(E YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 1:04 PM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 27, 1:04 PM PDT, 3 hours 32 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 100 PM PDT THU JUN 27 1996 URBAN AND SMALL STREAM FLOOD ADVISORY THROUGH THE EVENING FOR EASTERN WA AND FLASH FLOOD WATCH FOR THE PANHANDLE UNTIL MIDNIGHT. SEVERAL REPORTS OF HEAVY RAIN...1 1/4 INCH IN 3 HOURS IN ONE AREA OF SPOKANE... .78 INCH IN 20 MINUTES IN HILLYARD. CONSIDERABLE AREAS OF LOCAL FLOODING...ESPECIALLY STREETS...REPORTED. THUNDER AND LIGHTNIGHT REPORTS FROM NORTHERN IDAHO. FORECASTS GENERALLY ON TRACK AT THIS TIME. LOOKING AT RADAR...SATELLITE PICTURES EXPECT INCLEMENT WEATHER TO MOVE OVER ERN WA BY LATE TODAY AND THROUGH PANHANDLE TONIGHT. NGM...ETA...AVN IN GOOD AGREEMENT ON H5 HEIGHTS WITH WEAK RIDGE FOR FRI. ETA KEEPS A LITTLE STRONGER PVA IN OVR AREA AND THIS FITS THINKING OF SHOWERS MOVG THROUGH EASTERN PANHANDLE AFTER MIDNIGHT. H8 RH KEEPS MORE MOISTURE OVR AREA THAN H7 AND H5 BUT DRIER WLYS WITH RIDGE SHOULD DAMPEN SLY MOIST FLO. CLD COVER AND RAIN HOLDING MAX TEMPS DOWN 10 TO 12 DEGREES FROM YDA HIGHS...LUCKY TO HIT LOW 60S. URBAN AND SML STREAM FLOOD STATEMENT TO CONTINUE TO 8 PM. HAMMER ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT .TO CHANGE... ...PLEASE SEE SEACCFSEA... GEG UU 052/069 045/073 047 300 COE UU 050/068 042/072 042 610
In the hours before
Special weather statement, Jun 27, 11:05 AM PDT, 5 hours 31 minutes before
IDZ009-WAZ006-272000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1101 AM PDT THU JUN 27 1996 CONDITIONS CONTINUE TO BE RIPE FOR STRONG THUNDERSHOWERS AND HEAVY RAIN SHOWERS OVER NORTHEAST WASHINGTON AND THE IDAHO PANHANDLE THIS AFTERNOON AND EVENING. A SMALL STREAM AND URBAN FLOOD ADVISIORY REMAINS IN EFFECT FOR NORTHEAST WASHINGTON AND THE IDAHO PANHANDLE UNTIL 8 PM TONIGHT. FLASH FLOOD WATCHES REMAIN IN EFFECT FOR TODAY AND TONIGHT FOR MUCH OF THE REGION. AT 11 AM PDT NUMEROUS SHOWERS AND THUNDERSTORMS WERE BEING DETECTED BY T SPOKANE WSR-88D RADAR OVER MUCH OF NORTHEAST WASHINGTON AND THE IDAHO PANHANDLE. THE STRONGEST STORMS AT THIS TIME WERE LOCATED IN EXTREME EAST NEZ PERCE AND LEWIS COUNTIES IN IDAHO. THEY WERE MOVING TO THE NORTHEAST AT ABOUT 20 MPH AND INTO CLEARWATER COUNTY. THESE STORMS WERE LIKELY PRODUCING HEAVY RAINFALL AND SMALL HAIL WITH GUSTY WINDS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER MUCH OF NORTHEAST WASHINGTON AND THE IDAHO PANHANDLE THIS AFTERNOON. SOME OF THEM WILL PRODUCE BRIEF HEAVY RAINFALL AND SMALL HAIL WITH WIND GUST TO NEAR 40 MPH. HEAVY RAIN WAS ALREADY REPORTED IN THE SPOKANE VICINITY THIS MORNING. IN THE SOUTH PART OF THE TOWN RAINFALL NEAR 1.25 INCHES WAS RECORDED. NORTHEAST OF SPOKANE NEAR HILLYARD AND MEAD .60 TO .78 OF AN INCH OF RAIN WAS REPORTED IN 20 MINUTES WITH CONSIDERABLE STREET FLOODING IN MANY AREAS OF SPOKANE AND NORTH AND EAST SPOKANE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. > &
Special weather statement, Jun 27, 2:42 PM PDT, 1 hour 54 minutes before
IDZ009-WAZ006-272345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 239 PM PDT THU JUN 27 1996 MUCH OF THE SHOWER AND THUNDERSTORM ACTIVITY HAD DECREASED OVER NORTHEAST WASHINGTON AND NORTH IDAHO AS OF 230 PM PDT THIS AFTERNOON. HOWEVER...SOME THUNDERSTORMS ARE DEVELOPING AND WILL MOVE THROUGH NORTHERN GRANT...WESTERN LINCOLN AND SOUTHERN FERRY COUNTY AS SUNSHINE TRIGGERS ACTIVITY IN THIS AREA. IN ADDITION SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED OVER MUCH OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE WITH AN URBAN AND SMALL STREAM FLOOD ADVISORY AND FLASH FLOOD WATCH STILL VALID FOR THE PANHANDLE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER `COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
Special weather statement, Jun 27, 3:25 PM PDT, 1 hour 11 minutes before
WAZ006-009-280030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 323 PM PDT THU JUN 27 1996 AT 315 PM PDT WSR-88D WEATHER RADAR INDICATED STRONG THUNDERSHOWERS DEVELOPING OVER NORTHEAST GRANT COUNTY...SOUTHERN FERRY COUNTY AND WESTERN LINCOLN COUNTY. THESE STORMS ARE MOVING TO THE NORTHEAST AND WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS TO NEAR 45 MPH. THE STORMS WILL MOVE THROUGH NORTHWEST LINCOLN AND SOUTHERN FERRY COUNTY BETWEEN 330 AND 500 PM PDT. OBSERVERS NEAR COULEE DAM REPORT NEAR 2.0 INCHES OF RAIN DURING THE PAST 1 TO 2 HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:36 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Lincoln | 69 min |
Nearby
Flash Flood Warnings in Washington, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.